Alert archive / Washington / Gale Warnings in 2009
Gale Warning 39, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jun 14, 2009, 9:01 AM PDT. It took effect at Jun 14, 2009, 6:00 PM PDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2009, 9:01 AM PDT (16:01 UTC)
- In effect from
- Jun 14, 2009, 6:00 PM PDT
- Expired
- Jun 14, 2009, 8:31 PM PDT
- In force
- 3 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
833 WHUS76 KSEW 141601 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 901 AM PDT SUN JUN 14 2009 PZZ131-132-150015- /O.UPG.KSEW.SI.Y.0026.000000T0000Z-090615T1300Z/ /O.NEW.KSEW.GL.W.0039.090615T0100Z-090615T0700Z/ /O.NEW.KSEW.SC.Y.0297.090614T1601Z-090615T0100Z/ /O.NEW.KSEW.SC.Y.0297.090615T0700Z-090616T1300Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 901 AM PDT SUN JUN 14 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT PDT TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT PDT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-150015- /O.NEW.KSEW.SC.Y.0297.090615T0100Z-090615T0700Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 901 AM PDT SUN JUN 14 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT PDT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
918 WHUS76 KSEW 150331 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 831 PM PDT SUN JUN 14 2009 PZZ131-132-151145- /O.CAN.KSEW.GL.W.0039.000000T0000Z-090615T0700Z/ /O.EXT.KSEW.SC.Y.0297.090615T0331Z-090616T1300Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 831 PM PDT SUN JUN 14 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PDT TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM PDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-150445- /O.CAN.KSEW.SC.Y.0297.000000T0000Z-090615T0700Z/ ADMIRALTY INLET- 831 PM PDT SUN JUN 14 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PZZ133-151000- /O.EXT.KSEW.SC.Y.0297.000000T0000Z-090615T1000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 831 PM PDT SUN JUN 14 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT MONDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 14, 8:40 AM PDT, 21 minutes earlier.
Area forecast discussion, Jun 14, 8:40 AM PDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
840 AM PDT SUN JUN 14 2009
.SYNOPSIS...STRONGER ONSHORE FLOW WILL PRODUCE MORE MORNING CLOUDS
THIS MORNING AND MONDAY...FOLLOWED BY PARTIAL CLEARING THIS
AFTERNOON AND MOSTLY SUNNY MONDAY AFTERNOON. AN UNSTABLE AIR MASS
WILL BRING A FEW SHOWERS TO THE MOUNTAINS THROUGH THIS EVENING. A
WEAKENING COLD FRONT MAY BRING SOME SHOWERS TO THE COAST WEDNESDAY.
&&
.SHORT TERM...STRATUS HAS COVERED MOST OF WESTERN WASHINGTON...WITH
ONLY A BIT OF THE SAN JUANS AND THE HIGHER MOUNTAINS IN THE CLEAR.
EXPECT A SLOW MARINE STRATUS EROSION IN PLACE TODAY...AND ALSO SLOW
CLEARING FROM THE NORTH. BY THE EVENING IT SHOULD BE MOSTLY CLEAR IN
THE NORTHWEST...PARTLY CLEAR AROUND SEATTLE...AND STILL OVERCAST IN
PARTS OF THE SOUTHWEST. HIGH TEMPERATURES SHOULD BE SEVERAL DEGREES
LOWER THAN THE MID 70S YESTERDAY.
LITTLE CHANGE IN THE PATTERN OVER THE NEXT FEW DAYS. WEAK UPPER
TROUGHS WILL KEEP A CHANCE OF SHOWERS IN THE MOUNTAINS. ONSHORE
SURFACE FLOW WILL BRING STRATUS INLAND EACH NIGHT AND MORNING...JUNE
SUN WILL BURN IT BACK TO THE COAST EACH DAY. SUBTLE DIFFERENCES WILL
MODERATE THE TEMPERATURES UP OR DOWN A FEW DEGREES EACH DAY.
TEMPERATURES WILL BE A FEW DEGREES ABOVE AVERAGE AND THE LOWLANDS
LOOK DRY THROUGH TUESDAY. BURKE
.LONG TERM...PREVIOUS DISCUSSION...WESTERLY FLOW ALOFT ACROSS THE NE
PACIFIC AND PACIFIC NW IS THE MAIN THEME FROM MIDWEEK INTO NEXT
WEEKEND. BOTH GFS/ECMWF HAVE ANOTHER RAPIDLY WEAKENING FRONT
APPROACHING THE AREA LATE THURSDAY OR FRIDAY...BUT IT FALLS APART SO
NO PRECIP REACHES THE AREA. WILL LET THE DAY SHIFT LOOK AT ONE MORE
RUN BEFORE DROPPING PRECIP AFTER WEDNESDAY. THIS LEAVES THE DOMINANT
FEATURE AS THE SURFACE RIDGE OVER THE NE PACIFIC...AND THE RESULTING
ONSHORE FLOW OVER WESTERN WA. LOOKS LIKE MAX TEMPS IN 70S WILL BE
CONTINUING ALONG WITH AREAS OF NIGHT/MORNING LOW CLOUDS. MIGHT SEE
ANOTHER CHANGE IN THE PATTERN BY SUNDAY...TO A LARGE LOW OFFSHORE
AND MORE UNSTABLE S FLOW ALOFT. KAM
&&
.AVIATION...LIGHT FLOW ALOFT OVER WESTERN WASHINGTON THIS MORNING
WITH A LARGE WEAK UPPER TROUGH OVER THE WESTERN UNITED STATES. WEAK
SOUTHERLY FLOW WILL DEVELOP LATE TODAY AND TONIGHT. LOW LEVEL
ONSHORE FLOW WILL CONTINUE TODAY AND TONIGHT WITH A DEEP MARINE
LAYER OVER WESTERN WASHINGTON. THE AIR MASS WILL BECOME WEAKLY
UNSTABLE OVER THE MOUNTAINS THIS AFTERNOON AND EVENING WITH
SCATTERED SHOWERS DEVELOPING.
A DEEP MARINE LAYER PUSHED INTO WESTERN WASHINGTON LAST NIGHT AS
FORECAST...LEAVING STRATUS ACROSS THE AREA WITH CEILINGS GENERALLY
IN THE 1000-2000 FT RANGE. MAIN FORECAST QUESTION FOR THE SHORT TERM
IS WHEN...OR IF...THE STRATUS WILL BREAK UP. BEST GUESS IS THAT THE
MVFR CONDITIONS WILL GIVE WAY TO VFR CEILINGS AROUND 19Z-21Z.
STRATUS WILL REFORM IN THE MARINE LAYER AGAIN TONIGHT FOR SIMILAR
CONDITIONS MONDAY MORNING.
KSEA...SOUTHWEST WIND 3-8 KT THIS MORNING...VEERING SLIGHTLY DURING
THE DAY AND POSSIBLY SHIFTING BRIEFLY TO NORTHWEST DURING THE LATE
AFTERNOON AND EARLY EVENING HOURS...THEN BACKING TOWARD SOUTHERLY
AGAIN OVERNIGHT. CURRENT TAF HAS MVFR CEILING BECOMING SCATTERED AT
19Z LOOKS FINE...THOUGH A TEMPO GROUP FOR OCCASIONAL BROKEN CEILING
UNTIL 21Z MIGHT BE NEEDED.
MCDONNAL
&&
.MARINE...THE CURRENT -- AND CLIMATOLOGICALLY TYPICAL -- PATTERN OF
HIGH PRESSURE OFFSHORE AND LOWER PRESSURE EAST OF THE CASCADES WILL
PERSIST THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. IN GENERAL THE
STRONGEST ONSHORE FLOW AND PRESSURE GRADIENTS WILL OCCUR DURING THE
LATE AFTERNOON AND EVENING HOURS EACH DAY AS A RESULT OF DAYTIME
HEATING.
WESTERLY GALES IN THE STRAIT WANED DURING THE EARLY MORNING HOURS...
BUT WILL RISE AGAIN TODAY. I WILL NOTCH THE FORECAST UP A BIT FOR
MARGINAL GALES IN THE CENTRAL STRAIT AND EAST ENTRANCE AGAIN THIS
EVENING. THIS MATCHES WELL WITH THE FORECAST FROM PSPC VANCOUVER.
THERE WILL ALSO BE SMALL CRAFT ADVISORY WINDS IN ADMIRALTY INLET AND
THE NORTHERN INLAND WATERS.
MCDONNAL
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...GALE WARNING CENTRAL STRAIT OF JUAN DE FUCA...EAST ENTRANCE
THIS EVENING.
.SMALL CRAFT ADVISORY ADMIRALTY INLET...NORTHERN INLAND WATERS
THIS EVENING.
WWW.WEATHER.GOV/SEATTLEThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 9:01 AM PDT | Small Craft Advisory | SEW | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.